It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Zoloft
Jul 21, 2006
I was on 50 mg Zoloft for about a year back in 2000. I've never suffered from depression, but at the time I was totally stressed out with caring for my husband 24/7 after his stroke. Even while just on 25 mg I felt relief from the anxiety. My reaction was, "Wow! Is this what it is like to be normal?" The problem was that I was often only getting a few hours of sleep a night as it was, and the Zoloft added to my sleepiness. There was no one else in the area to drive my husband the 40-160 miles round trip to his frequent doctor appointments. I swear I would sometimes fall asleep at the wheel a couple dozen times just on a 40 mile trip. I usually caught myself just as I was falling sleep. When I didn't fall asleep at the wheel, my eyes would not totally focus, so it was like driving without my glasses on. (I'm near-sighted.) After about a year of this, I drove off the road and decided the Zoloft would have to go. I tapered down before quitting it, and don't recall any particular problems in going off it.

I'm now on Zoloft again. This time the stress is dealing almost daily with contractors working on my house. Because all the good contractors are busy building new houses, the only people one can get to do this messy remodel work are either people where this is just a side job to their regular job or they aren't very good or dependable. The stress has been great and it has increased my blood pressure into the hypertensive zone. But my blood pressure also dips quite low, so I don't dare take a very high dose of BP medication. So the idea is to have Zoloft calm me down enough that I don't react so much to all the problems. As a widow, I no longer have to drive as frequently while sleep-deprived, so I don't anticipate that the danger of driving "under the influence of Zoloft" will be nearly as big a problem.

My biggest side effect on the starting dose of 25 mg this time was flushing of face and upper body. It was like a minor niacin flush, except that it lasted over 12 hours. (This is apparently a rare side effect, as I don't see it listed.) That happened for several days, then almost stopped. But last night I increased the dosage to 50 mg, and I feel the flushing again. Also, this morning I felt as jittery and anxious as though I had to give a speech in 30 minutes. That feeling has decreased now this afternoon; in fact, I now feel like the Zoloft might be actually helping me calm down. It is too early yet to see whether it will really be effective for me this time or if I'll stay on it very long.

You can see from your responses that reactions are different for different people. I hope you find it works for you.





All times are GMT -7. The time now is 11:18 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!